MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII DISHED INS SZ 5-6 13MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GII DISHED INS SZ 5-6 13MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 71420782
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a tka procedure, the genesis ii dished ins size 5-6 13mm did not get affixed after inserting.Instruments were inside the patient.Procedure was completed with a backup device.There was a slightly delay of less or equal to 30mins.
 
Additional Manufacturer Narrative
The device, used in treatment, was not received for evaluation and the reported event could not be confirmed.The shipping information was provided and all efforts were made to locate the device but we have no evidence that it was ever received by the complaint investigation team for evaluation.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to fit/sizing issue or poor insertion technique.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
GII DISHED INS SZ 5-6 13MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11627491
Report Number1020279-2021-02773
Device Sequence Number11583142
Product Code JWH
UDI-Device Identifier03596010209405
UDI-Public03596010209405
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71420782
Device Catalogue Number71420782
Device Lot Number17LM06356
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer08/24/2021
Initial Report FDA Received Date04/07/2021
Supplement Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;